Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 58, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 8, 2000, 10:29 PM CDT for Logan County, Menard County, Illinois. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 8, 2000, 10:29 PM CDT (03:29 UTC)
- Expired
- May 8, 2000, 11:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Logan County, IL, Menard County, IL
The radar
The Lincoln radar (KILX), 25 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 10:45 PM CDT | Hail 0.75 | Broadwell, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 6:45 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2720 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 090330 SVRSPI ILC107-129-090430- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1029 PM CDT MON MAY 8 2000 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MENARD COUNTY IN CENTRAL ILLINOIS LOGAN COUNTY IN CENTRAL ILLINOIS * UNTIL 1130 PM CDT * AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF MIDDLETOWN...OR ABOUT 12 MILES SOUTH OF MASON CITY...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MIDDLETOWN ELKHART LINCOLN LARGE HAIL IN EXCESS OF 1 INCH WILL ACCOMPANY THIS DANGEROUS STORM. MOVE INDOORS AND STAY AWAY FROM WINDOWS. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE WARNED AREA. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4003 8985 3997 8981 3997 8922 4023 8924 NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:40 PM CDT, 7 hours 49 minutes earlier.
Area forecast discussion, May 8, 2:40 PM CDT, 7 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 240 PM CDT MON MAY 8 2000 COLD FRONT MAKING SLOW BUT STEADY PROGRESS OVER EASTERN IOWA WITH CONVECTION FIRING UP ALONG IT. 18Z SOUNDING STILL SHOWS FORMIDABLE CAP OVER CENTRAL ILLINOIS...SO EXPECT MOST OF THE CONVECTION TO BE RESTRICTED TO THE VICINITY OF THE FRONT. WILL GO WITH LIKELY POPS CENTRAL AND WEST WITH CHANCE POPS IN THE EAST. STRONG SHORTWAVE INDICATED ON WATER VAPOR LOOPS MOVING ACROSS NEW MEXICO WILL INDUCE CYCLOGENESIS ALONG THE SOUTHERN TAIL OF THE COLD FRONT LATER THIS EVENING. THIS LOW WILL TRAVEL NORTHEAST ALONG THE FRONT AND CAUSE IT TO SLOW DOWN AS IT APPROACHES THE CWA. POTENTIAL EXISTS FOR HEAVY RAIN EVENT ALONG AND JUST NORTH OF THE LOW TRACK... WHICH APPEARS TO BE FROM RUSHVILLE TO BLOOMINGTON. MODELS NOW AGREE ON PUSHING THE FRONT WELL PAST THE AREA TUESDAY NIGHT DUE TO THE STRONGER-THAN-EXPECTED SURFACE WAVE. THEREFORE WILL REMOVE POPS FROM WEDNESDAY. ..04.. SPI TB 065/070 055/074 056 04++7 PIA TB 062/069 052/071 054 04++6 DEC TB 065/070 055/074 056 04++7 CMI TB 068/074 056/073 056 044+7 MTO TB O68/074 056/073 056 044+7 LWV TB 069/082 058/080 !058 04367 .ILX... IL...NONE.
In the hours before
Local storm report, May 8, 9:55 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
955 PM CDT MON MAY 8 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 PM 5 NE AVON IL .75 INCH HAIL
05/08/00 FULTON REPORTED BY NWS COOP
FISHERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:58 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox | 47 min |
| May 8, 9:25 PM CDT | Severe Thunderstorm Warning | ILX | Peoria | 65 min |
| May 8, 9:40 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Stark | 65 min |
| May 8, 9:45 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 60 min |
| May 8, 9:50 PM CDT | Severe Thunderstorm Warning | ILX | Mason, Tazewell | 55 min |
| May 8, 10:02 PM CDT | Tornado Warning | ILX | Tazewell | 43 min |
| May 8, 10:11 PM CDT | Severe Thunderstorm Warning | ILX | Woodford | 64 min |
| May 8, 10:40 PM CDT | Tornado Warning | ILX | McLean, Tazewell | 50 min |
| May 8, 10:57 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt | 63 min |
| May 8, 11:03 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 57 min |
| May 8, 11:08 PM CDT | Severe Thunderstorm Warning | ILX | Piatt | 67 min |
| May 9, 1:59 AM CDT | Severe Thunderstorm Warning | ILX | Scott | 46 min |
| May 9, 2:12 AM CDT | Severe Thunderstorm Warning | ILX | Morgan | 48 min |
| May 9, 2:22 AM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 53 min |
| May 9, 3:40 AM CDT | Severe Thunderstorm Warning | ILX | Moultrie, Shelby | 50 min |
| May 9, 2:35 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 55 min |
| May 9, 2:51 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 39 min |
| May 9, 3:04 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Effingham, Jasper | 56 min |
| May 9, 3:27 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 63 min |
| May 9, 3:29 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 46 min |
| May 9, 3:47 PM CDT | Severe Thunderstorm Warning | ILX | Crawford | 43 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.